Depression Home > Paxil CR Overdose
Symptoms of an overdose with Paxil CR include nausea and vomiting, dizziness, and a rapid heart rate. Several treatment options are available. The healthcare provider may administer certain medicines, pump the stomach, or provide supportive care. It is important that you seek immediate medical attention if you believe you may have taken too much Paxil CR.
Paxil CR® (paroxetine controlled release) is a medication that is used to treat a number of conditions within the brain. As with all medicines, it is possible for a person to overdose on Paxil CR. The Paxil CR overdose effects will vary depending on a number of factors, including how much Paxil CR is taken and whether it is taken with any other medicines.
If a person overdoses on Paxil CR, the symptoms can vary. Some possible symptoms of a Paxil CR overdose include:
- Nausea and vomiting
- Shakiness (tremors)
- A rapid heart rate (tachycardia) or slow heart rate (bradycardia)
- Irregular heart rhythms (arrhythmias)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Muscle pain or muscle stiffness
- Liver problems, including hepatitis
- Kidney failure
- Loss of life.
The treatment for a Paxil CR overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Paxil CR overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Paxil CR.